Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had trembles in hand and fingers. Alcohol calms. Have hyperthyroidism. What medication?

hi im 45 year old male and had trembles in my hand and fingers since age condition has worsened about 4-5 years ago and for the last month my doctor prescribed me campral 333mg 3x and escitalopram 20mg 1x daily.alcohol plays a big factor as this is the only thing that actually calms me down. i also been diagnose with a hyper thyroid . question is am i taking the right meds because they are not working
Asked On : Tue, 26 Jun 2012
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Alcohol may calm your tremors temporarily. However, there is likely to be a worse tremor once the effect wears off (rebound phenomenon). Hence it is a must that you quit alcohol completely.

As for the cause of your tremors, you may be having either:
1) Essential tremors - especially since you have noticed that alcohol use improves it and that you have these tremors since childhood. Does anyone else in your family have similar tremors?
2) Hyperthyroidism may be one additional cause of your tremors. Check your thyroid hormone levels and consult your endocrinologist for adequate treatment of the same.
3) Alcohol use itself causes tremors as a side effect. You may need to quit alcohol completely. I am sure your doctor has prescribed acamprosate to help you in this regard.

Reduce intake of tea, coffee, cola and other caffeinated drinks as they can worsen tremors due to any of the above causes.

Hope this helps.
You may consult a neurologist for your tremors. He will be the best person to evaluate the above possibilities and guide you appropriately.
Answered: Mon, 8 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor